Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
samj

accutane & spironolactone

Recommended Posts

hi everyone. i'm a 26yo female and i've had acne since i was 11. i've taken antibiotics and have used lots of topical meds but nothing has really worked. i've also been experiencing hair loss within the past 5-6years. i think i've lost about 60% of my hair and it's thinning on top. i tried to get doctors to put me on spiro and finally found one that did. i've been taking 100mg spiro for about 6 months and my hair loss has reduced a lot but my acne has not improved. i'm planning to go on accutane this month and i'm really really scared i'm going to lose the rest of my hair. i know i can deal with dry skin/lips but i don't know about the hair loss. just wondering how bad hair loss was for those of who have gone through accutane course and did it eventually grow back. also wondering if taking accutane and spiro at the same time is completely out of the question. appreciate any advice. thanks!

Share this post


Link to post
Share on other sites

^But lots of people have experience hair loss, so I think you should avoid it since you already have an issue with that.

Has taking spiro made your skin less oily? I tried spiro for hirsutism, not acne as my skin was already clear from diet, but I couldn't deal with the dehydration. I'm thirsty all the time as it is. But anyway, if I took as much as 100mgs of spiro, it changed how oily my hair was within days. Other people say it takes months to notice a difference. It's supposed to take many, many months to affect hair growth. You can also try applying it topically. Just dissolve a tablet in a little water or aloe vera gel.

Anyway, I'd keep it up and maybe even see about increasing the dosage if it's helping your hairloss.

What kind of acne do you have? I used to get terrible cysts in addition to 'regular acne' that comes from having grotesquely oily skin. But the cysts turned out to be an allergic reaction and spiro isn't going to help with that. Neither is accutane.

2 courses of accutane didn't do a damn thing for me except give me chapped lips, btw.

Share this post


Link to post
Share on other sites
^But lots of people have experience hair loss, so I think you should avoid it since you already have an issue with that.

Has taking spiro made your skin less oily? I tried spiro for hirsutism, not acne as my skin was already clear from diet, but I couldn't deal with the dehydration. I'm thirsty all the time as it is. But anyway, if I took as much as 100mgs of spiro, it changed how oily my hair was within days. Other people say it takes months to notice a difference. It's supposed to take many, many months to affect hair growth. You can also try applying it topically. Just dissolve a tablet in a little water or aloe vera gel.

Anyway, I'd keep it up and maybe even see about increasing the dosage if it's helping your hairloss.

What kind of acne do you have? I used to get terrible cysts in addition to 'regular acne' that comes from having grotesquely oily skin. But the cysts turned out to be an allergic reaction and spiro isn't going to help with that. Neither is accutane.

2 courses of accutane didn't do a damn thing for me except give me chapped lips, btw.

Hi there!

I'm in the same EXACT boat! It was actually amazing to read ur post bec I didn't know anyone else experiencing the same thing!

My advice is get worked up for PCOS - I had acne and hair loss for 3 yrs now and no derm ever really took me seriously. My acne was never very bad but I took low dose tane course last year that cleared me up 100 percent for a year. Had some hair thinning but nothing too too drastic

Since my diagnosis with PCOS I've been taking spiro 125mg for a little over 2 months. Still haven't seen a change in the hair loss or acne but the dr said it'll take 6 months at least. However my acne is worse than ever and my derm and I decided to start tane again (low dose - I'm 125 and taking 30mg per day). Ill prob experience some hair loss but its a risk I'm willing to take. My dr said I can take both tane and spiro although he wasn't psyched about me taking the tane.

Its a tough decision and I've thought about it long and hard. My acne is ruining my life so that's why I made the decision that I did. If yours is not so bad, then may be u can try something else? Worse case scenario, the hair loss become significant and then I stop the tane. The derms say hair should regrow

Best of luck and feel free to msg me since we're in the same boat - its a tough call I know!

Share this post


Link to post
Share on other sites

I'm not sure how spiro works, but I can tell you about my experience with Accutane and hair loss.

I'm female. The women on my mom's side loose their hair. My great grandma was bald. My aunt went bald before 25. My mom has very thin hair. My hair is thin and I know what's in store for me in 15 years -- wigs. Oh god, I'll have wigs and acne! lol

I've been on Accutane twice, had hair loss both times. I lost about 60-80 hairs per shower. Why I stuck with treatment, I don't know. But within 3 months, I got my hair back. I lose about 15-30 hairs per shower again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×